Alabama, 2008Tornadoes and Hail in Alabama, February 26, 2008
February 26, 2008 · NWS BMX · 21 events in 15 counties and zones
An advancing cold front moving through the state caused widespread wind damage and a few tornadoes across Central Alabama, especially in the eastern half of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2.7 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An advancing cold front moving through the state caused widespread wind damage and a few tornadoes across Central Alabama, especially in the eastern half of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 25, 11:45 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 25, 11:45 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CST MON FEB 25 2008
.UPDATE...OVERNIGHT WEATHER AND AVIATION DISCUSSION.
&&
.DISCUSSION...COLD FRONT WAS LOCATED NEAR A MEMPHIS TO SHREVEPORT
LINE AT 11 PM. A LINE OF THUNDERSTORMS EXTENDED SOUTH OF MEMPHIS AND
INTO NORTHERN LOUISIANA. LIGHTNING HAS BEEN INCREASING ALONG THIS
LINE AS IT ENCOUNTERS A MORE UNSTABLE AIR MASS. SURFACE DEWPOINTS
HAVE RISEN TO NEAR 60 DEGREES AT MERIDIAN MISSISSIPPI...SO AIRMASS
WILL ME MOIST ENOUGH TO SUPPORT STRONG TO SEVERE THUNDERSTORMS.
THE LINE OF STORMS WILL MOVE INTO LAMAR AND MARION COUNTIES AROUND
130 AM AND NEAR BIRMINGHAM BY 3 AM. SPC INDICATES A SEVERE
THUNDERSTORM WATCH WILL LIKELY BE ISSUED WITHIN THE NEXT HOUR TO THE
EAST OF CURRENT WATCH...WHICH SHOULD INCLUDE MUCH OF WEST ALABAMA.
58/ROSE
&&
.AVIATION...06Z TAF DISCUSSION.
SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS
PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE
SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF
CENTRAL ALABAMA. IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z
...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A
KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS
EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE
THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT.
LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES
DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET
WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE
WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST
AND NOT DIMINISH UNTIL AFTER 03Z.
58/ROSE
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Feb 26, 12:14 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CST TUE FEB 26 2008
ALZ011>015-017>050-261300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1214 AM CST TUE FEB 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND
WEST OF I-65. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 60 MPH AND LARGE HAIL. A LINE OF THUNDERSTORMS WILL MOVE INTO
LAMAR AND MARION COUNTIES AROUND 1 AM AND THEN SHIFT SOUTHEAST
TO NEAR A GEIGER...TUSCALOOSA...TO JUST WEST OF BIRMINGHAM LINE
BY 3 AM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
LIVINGSTON...TO THORSBY...TO AUBURN. WIND GUSTS UP TO 60 MPH AND
LARGE HAIL WILL BE THE MAIN THREATS. THE STORMS WILL MOVE INTO
GEORGIA AFTER 12 NOON.
BREEZY CONDITIONS ARE EXPECTED ON TUESDAY BEHIND THE COLD FRONT.
NORTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED...DECREASING AFTER 9
PM. A LAKE WIND ADVISORY MAY BE NECESSARY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED OVERNIGHT AND POSSIBLY THROUGH TUESDAY MORNING.
In the hours before
Special weather statement, Feb 26, 2:05 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 AM CST TUE FEB 26 2008
ALZ012-022-260845-
LAMAR-PICKENS-
205 AM CST TUE FEB 26 2008
...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 245
AM CST...
AT 201 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHTOGY TO 10 MILES
NORTHWEST OF PICKENSVILLE...OR ALONG A LINE EXTENDING FROM VERNON TO
10 MILES NORTHWEST OF PICKENSVILLE...MOVING SOUTHEAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LUXAPALLILA CREEK.
SHAW.
PICKENSVILLE.
REFORM.
DILLBURG.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 2:23 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST TUE FEB 26 2008
ALZ013-260900-
FAYETTE-
223 AM CST TUE FEB 26 2008
...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 300 AM CST...
AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO
ASHCRAFT CORNER...OR ALONG A LINE EXTENDING FROM WINFIELD TO 9 MILES
EAST OF MILLPORT...MOVING EAST AT 45 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTE.
FOWLERS CROSSROADS.
BERRY.
BOLEY SPRINGS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 2:37 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 AM CST TUE FEB 26 2008
ALZ023-260915-
TUSCALOOSA-
237 AM CST TUE FEB 26 2008
...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 315 AM
CST...
AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BANKSTON TO GORDO TO
ALICEVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
FAYETTE TO 10 MILES EAST OF REFORM TO ALICEVILLE...MOVING EAST AT 60
MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NEW LEXINGTON.
ECHOLA.
US GEOLOGICAL SURVEY WELL.
WINDHAM SPRINGS.
TUSCALOOSA MUNICIPAL AIRPORT.
LAKE TUSCALOOSA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 3:03 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CST TUE FEB 26 2008
ALZ015-024-260945-
JEFFERSON-WALKER-
303 AM CST TUE FEB 26 2008
...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND WALKER COUNTIES UNTIL
345 AM CST...
AT 302 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIPSEY TO 6 MILES
NORTH OF BROOKWOOD...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF CORDOVA TO 10 MILES NORTHEAST OF HOLT...MOVING EAST AT
60 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MILLER STEAM PLANT.
SYLVAN SPRINGS.
WATSON.
VILLAGE CREEK AVENUE W.
PALMERDALE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Event by event
16 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Walker
- When
- February 26, 3:10 AM CST
- Where
- Walker County, 0.86 mi NNW of Cordova
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.762, -87.185
Several trees were blown down in Cordova.
Thunderstorm Wind, Jefferson
- When
- February 26, 3:30 AM CST to 3:50 AM CST
- Where
- Jefferson County, 0.63 mi E of Parkwood to 1.83 mi W of Leeds
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.349, -86.869
Numerous trees and power lines were blown down across much of the southern portion of Jefferson County, especially around from the Hoover and Riverchase areas eastward to Leeds. At least one tree fell on and badly damaged a house.
Tornado, Jefferson
- When
- February 26, 3:42 AM CST to 3:45 AM CST
- Where
- Jefferson County, 0.89 mi W of Leeds to 1.95 mi ESE of Leeds
- Rating
- EF1
- Path length
- 2.8 mi
- Path width
- 500 yd
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.549, -86.565
After investigating a very complex pattern of widespread damage with both a ground survey team and an aerial survey, surveys teams concluded that a portion of the damage in the city of Leeds was caused by a tornado. The tornado touched down east of Interstate 20 near Henry Ellen Rd, where trees falling on a mobile home caused one fatality to an elderly woman. The tornado tracked east-southeastward, roughly between the railroad tracks and US-78 towards the city center. There was significant roof damage to several buildings along Highway 78 from Leeds City Park in the downtown area, windows were blown out of several businesses, buildings were partially de-roofed, and the brick facade of one building was collapsed. The old rock wool warehouse facility received major irreparable damage. The most concentrated and significant material damage occured near Leeds High School. Fencing around the girls softball field was mangled and twisted, and a large batting catch was overturned and rolled. Tall wooden utility poles with field lighting were snapped half way up. Several homes just to the east of the athletic fields received significant damage. Over the path of this tornado, an estimated 30 to 40 homes and 20 to 30 businesses were damaged or destroyed. Several hundred trees were either snapped off or were uprooted along the path. Aside from the one fatality, no other injuries were reported.
Thunderstorm Wind, St. Clair
- When
- February 26, 3:45 AM CST to 4:15 AM CST
- Where
- St. Clair County, 2.25 mi SSE of Prescott to 1.46 mi E of Seddon
- Measured
- 91 kt (105 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.540, -86.435
Wind gusts estimated up to 105 mph blew down and snapped numerous trees and power lines across the southern portion of Saint Clair County, from Camp Winnataska eastward to the county line near Pell City. Five homes sustained roof and structural damage from downed trees in Margaret, 2 homes were damaged in Chula Vista, and at least a dozen homes were damaged in the Hunting Ridge area of Pell City. Fifty to 100 trees were blown down or snapped off near the Wolf Creek Fire Department.
Tornado, Shelby
- When
- February 26, 3:50 AM CST to 3:51 AM CST
- Where
- Shelby County, 4.96 mi N of Simmsville to 5.2 mi NNW of Argyle
- Rating
- EF1
- Path length
- 0.49 mi
- Path width
- 150 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.401, -86.658
A narrow tornado path began just to the lee of Double Oak Mountain, and continued east-northeastward for about a half mile across the Highland Lakes subdivision. Twenty to 30 trees were either uprooted or snapped. Several homes received damage from direct or indirect hits from falling trees. On one street directly in the path of the tornado, the mailboxes on both sides of the street were sucked open. At Pinecliff Circle and Highland Park Drive, at least 3 homes had roofing or siding stripped off.
Thunderstorm Wind, Shelby
- When
- February 26, 4:00 AM CST
- Where
- Shelby County, 0.44 mi WSW of Columbiana
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.178, -86.607
Winds estimated at 70 mph blew the roof off a business in downtown Columbiana.
Hail, Jefferson
- When
- February 26, 4:00 AM CST
- Where
- Jefferson County, Leeds
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.550, -86.550
Tornado, St. Clair
- When
- February 26, 4:00 AM CST to 4:03 AM CST
- Where
- St. Clair County, 1.62 mi NNW of Easonville to 0.34 mi ESE of Cropwell
- Rating
- EF1
- Path length
- 2.81 mi
- Path width
- 1,100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.541, -86.312
Within a broad swath of wind damage, a tornado path was also found in Saint Clair County. The tornado touched down near Easonville Road, about a mile west of US-231. The tornado then traveled east, crossing US-231, before lifting at AL-34 near the Cropwell Community. In the Hunting Ridge subdivision, a dozen homes sustained roof or structural damage, five outbuildings sustained structural damage, and several power lines were downed. On Holiday Estates Drive, six homes sustained roof or structural damage, and additional power lines were downed. At the Pell City sports complex, several signs, fences, and dugouts were damaged. Across this entire path several hundred trees were uprooted or snapped.
Thunderstorm Wind, Calhoun
- When
- February 26, 4:10 AM CST to 4:40 AM CST
- Where
- Calhoun County, 1.58 mi N of (Anb)anniston Calhou to 2.28 mi SSE of Hobson City
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $260,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.603, -85.846
Wind damage was widespread from near the Anniston/Oxford Airport, eastward to Douglas Drive and Glover Drive, southeast of Oxford. Most of the damage near the airport was in the form of snapped and uprooted trees and broken tree limbs. There were some blown down signs and some damage to billboards. Farther to the east, numerous oak trees were uprooted and numerous pine trees were snapped, with an estimated 50 to 100 trees damaged total. There was some roof damage to a few homes, a roof was blown off a barn, and a few fences were also blown down.
Thunderstorm Wind, Calhoun
- When
- February 26, 4:10 AM CST
- Where
- Calhoun County, 1.34 mi SSW of Saks
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.702, -85.838
Saks High School sustained significant roof damage due to thunderstorm winds estimated at 80 mph, with one of the school's offices destroyed.
Thunderstorm Wind, Etowah
- When
- February 26, 4:10 AM CST to 4:15 AM CST
- Where
- Etowah County, Gallant to Ballplay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.000, -86.250
Several trees were blown down across the county, especially from the Ball Play Community eastward to Gallant.
Thunderstorm Wind, Talladega
- When
- February 26, 4:20 AM CST to 4:40 AM CST
- Where
- Talladega County, 3.76 mi SW of Lincoln to 1.6 mi WSW of Coldwater
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.578, -86.162
Widespread wind damage was reported across the northern portion of Talladega County, from near Lincoln eastward to Munford, and as far south as the city of Talladega. Damage consisted mostly of trees and power lines that were blown down, some of which fell onto structures. One mobile home had its roof peeled off in the Bemiston Community.
Thunderstorm Wind, Clay
- When
- February 26, 4:30 AM CST to 5:00 AM CST
- Where
- Clay County, 0.69 mi S of Lineville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.310, -85.750
Numerous trees were blown down across the northern portion of the county.
Hail, Calhoun
- When
- February 26, 4:30 AM CST
- Where
- Calhoun County, Oxford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.580, -85.880
Thunderstorm Wind, Cleburne
- When
- February 26, 4:35 AM CST to 5:00 AM CST
- Where
- Cleburne County, 3.45 mi W of Heflin to 1.36 mi NNE of Lebanon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 33.647, -85.640
Numerous trees and power lines were blown down across the northern portion of the county. At least 10 buildings had roof damage due to downed trees, and at least 3 buildings had roofs completely blown off. Several mobile homes in a mobile home park suffered varying degrees of damage to underpinning, roofs, and structure.
Thunderstorm Wind, Randolph
- When
- February 26, 4:40 AM CST to 5:05 AM CST
- Where
- Randolph County, 2.87 mi W of Pine Tuckey to 1.81 mi N of Kaylor
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -85.570
Numerous trees and power lines were blown down across the northern portion of the county. Two permanent houses, 2 mobile homes, and 5 barns sustained varying degrees of damage from fallen trees.
Thunderstorm Wind, Lowndes
- When
- February 26, 6:35 AM CST
- Where
- Lowndes County, 0.69 mi N of Ft Deposit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -86.580
Several trees were blown down across the southern part of the county.
Thunderstorm Wind, Elmore
- When
- February 26, 6:50 AM CST
- Where
- Elmore County, 3.59 mi WSW of Ware
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.437, -86.110
Several trees were blown down along CR-4 southeast of Wetumpka.
Thunderstorm Wind, Montgomery
- When
- February 26, 6:50 AM CST
- Where
- Montgomery County, 1.89 mi ENE of Sprague
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.140, -86.240
Several trees were blown down across southern portion of the county.
Thunderstorm Wind, Autauga
- When
- February 26, 6:50 AM CST
- Where
- Autauga County, 25.11 mi SE of Prattville Arpt to 25.34 mi SE of Fays
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.131, -86.275
Several trees were blown down across the county, especially south of the city of Montgomery, from Sprague to the Pike Road Community. At least one tree fell onto a house just east of Sprague.
Thunderstorm Wind, Pike
- When
- February 26, 7:10 AM CST
- Where
- Pike County, 2 mi SW of Orion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.949, -86.023
Several trees were blown down across the northern portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Tornadoes and Hail in Florida, February 26, 20081 injured · EF0 · 38 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
- Winter Storm in New York, February 26 to 27, 2008$40,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85184, 85186, 85237, 85188, 85235, 85195, 85204, 85234, 85267, 85270, 85273, 85202, 85209, 85233, 85212, 85224, 85225, 85227, 85229, 85276, 85231.